Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

June 14, 2021Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 14, 2021, 2:17 PM EDT for Volusia County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 2:17 PM EDT (18:17 UTC)
Expired
Jun 14, 2021, 3:00 PM EDT
In force
43 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
786 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS82 KMLB 141817
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
217 PM EDT Mon Jun 14 2021

FLZ041-044-046-141900-
Northern Lake County-Seminole-Inland Volusia-
217 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE AND CENTRAL VOLUSIA COUNTIES...

At 216 PM EDT, a thunderstorm capable of producing a funnel cloud 
was located near Cassia, moving northeast at 15 mph. 

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Deltona, DeLand, Orange City and Lake Helen. 

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2885 8115 2878 8143 2878 8144 2909 8153
      2914 8124
TIME...MOT...LOC 1816Z 243DEG 11KT 2890 8141 

$$

Kelly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 10:49 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 14, 10:49 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1049 AM EDT Mon Jun 14 2021

.UPDATE...

...Amid Widespread Showers and Storms, A Couple Of Storms Could Be
Severe This Afternoon...

Another active day expected for east central Florida. A weak mid
to upper- level trough, currently stretching from the eastern
GOMEX, across FL, towards the Carolina coastline, will continue to
slowly slide southward, and is expected to begin to wash out
tonight. Just like yesterday, most areas can expect to see
multiple rounds of storms today. Ample lift produced by the trough
early this morning allowed isolated to scattered showers to form
across central Florida and move into the local area, providing the
first wave of convection for the day. The rain chances then ramp
up to 70-80 percent areawide as storms generally move from west to
east across our area to start the second wave of storms in the
early afternoon. The primary threats in the stronger storms will
be gusty winds up to 50 mph, although one or two storms may
produce winds up to 60 mph, frequent cloud- to- ground lightning
strikes, small hail up to dime size, and heavy rainfall of 1 to 3
inches in a 60 to 90 minute period, which may produce ponding or
temporary poor drainage flooding of poorly drained roads, urban
and low lying areas.

The high cloud cover expected for today will make the temperature
forecast a bit tricky. Due to the extensive cloud cover, model
guidance is trending cooler from days past for this afternoon.
However, depending on if there are any breaks in the cloud cover,
more heating could occur through those breaks. For now, expecting
ample cloud cover, so trended close, to a little cooler than,
guidance, with afternoon highs in the upper 80s, near 90 degrees.
Overnight lows will be in the low to mid 70s under mostly cloudy
skies.

&&

.AVIATION... Numerous showers and lightning storms will develop
this afternoon and evening across east central FL. Expect impacts
at most, if not all, terminals. TEMPO groups were added to all
sites in the 06Z TAFs, with a best timing estimate for the
strongest storms. The strongest showers will be capable of
reducing VISBY to MVFR and IFR conditions or lower, along with
wind gusts of 30-35KT. Convection should push offshore and begin
dissipating toward sunset, with mainly vicinity showers after
15/03Z. SW winds prevailing until the sea breeze forms in the
afternoon, backing the winds to SSE/SE, with wind speeds around
10 KT this afternoon before decreasing to around 5-10 KT
overnight. VFR conditions outside of convection.

&&

.MARINE...
Isolated showers early this morning as the weak mid
to upper- level trough provided ample lift to produce the first
wave of convection for the day. Current buoy 41009 data shows seas
are 2 ft with a dominant period of 10 seconds. Numerous showers
and lightning storms will continue to develop across Central FL
today and push offshore over the local Atlantic waters. These
storms will be capable of producing frequent lightning strikes,
wind gusts of 30-40 knots, and torrential downpours. Most likely
time for storms remains in the afternoon and evening. Outside of
shower/storm activity, expect south to southwest winds 10 knots,
increasing to 15-20 knots this afternoon south of Sebastian Inlet.
Seas 2-3 feet today, building up to 4 feet offshore late tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  71  91  74 /  70  50  50  20
MCO  89  74  90  75 /  80  50  60  20
MLB  89  74  90  74 /  80  50  60  20
VRB  89  72  90  72 /  70  50  60  20
LEE  88  74  89  75 /  70  50  50  20
SFB  89  74  91  75 /  70  50  60  20
ORL  89  75  91  77 /  80  50  60  20
FPR  89  73  91  72 /  70  50  60  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Kelly
Hazardous weather outlook, Jun 14, 5:18 AM EDT, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
518 AM EDT Mon Jun 14 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
518 AM EDT Mon Jun 14 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Widespread showers and lightning storms will develop late this
morning and into this afternoon, lasting through this evening.
Much like yesterday, storm movement will be eastward around 15 to
20 mph across east central Florida. The primary threats in the
stronger storms will be gusty winds up to 50 mph, although one or
two storms may produce winds up to 60 mph, frequent cloud- to-
ground lightning strikes, heavy rainfall, and small hail up to
dime size. If threatening weather approaches or thunder is heard,
seek shelter in an enclosed building or automobile. Picnic and
beach shelters, as well as porches offer no protection from the
dangers of lightning.

.FLOOD IMPACT...
Storms will be capable of producing torrential downpours of 1 to
3 inches in a 60 to 90 minute period, which may produce ponding
or temporary poor drainage flooding of poorly drained roads, urban
and low lying areas. Flooding is also possible over areas where
training of thunderstorms occur.

.RIP CURRENT IMPACT...
There is a moderate risk for life-threatening rip currents at all
Central Florida Atlantic beaches.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may produce wind gusts to around 45 knots on
inland lakes, as well as the intracoastal and nearshore Atlantic
waters today. Boaters should watch for storms approaching from the
west.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered-to-numerous thunderstorms are forecast each afternoon
and early evening, with the activity increasing in coverage
through mid week. A few stronger storms will be possible each
day, with cloud-to-ground lightning strikes, gusty winds and
torrential downpours. Offshore moving storms will also pose a
threat for locally higher winds and seas to mariners. A moderate
risk of rip currents will also continue.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Watson

In the hours before

Special weather statement, Jun 14, 12:02 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1202 PM EDT Mon Jun 14 2021

FLZ041-044-141630-
Northern Lake County-Inland Volusia-
1202 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST LAKE AND WESTERN
VOLUSIA COUNTIES...

At 1201 PM EDT, a strong thunderstorm was located near Orange City,
moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Deltona, DeLand, Orange City, Lake Helen and DeBary.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2889 8139 2900 8145 2912 8129 2892 8121
TIME...MOT...LOC 1601Z 250DEG 8KT 2897 8139

Kelly
Special weather statement, Jun 14, 1:47 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
147 PM EDT Mon Jun 14 2021

FLZ053-054-058-141815-
Okeechobee FL-Osceola FL-Indian River FL-
147 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE...
SOUTHWESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 215
PM EDT...

At 147 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Fort Drum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2741 8093 2759 8103 2776 8089 2772 8074
      2759 8066
TIME...MOT...LOC 1747Z 229DEG 18KT 2757 8090

Kelly
Special weather statement, Jun 14, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
217 PM EDT Mon Jun 14 2021

FLZ041-044-046-141900-
Northern Lake County-Seminole-Inland Volusia-
217 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE AND CENTRAL VOLUSIA COUNTIES...

At 216 PM EDT, a thunderstorm capable of producing a funnel cloud
was located near Cassia, moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Deltona, DeLand, Orange City and Lake Helen.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2885 8115 2878 8143 2878 8144 2909 8153
      2914 8124
TIME...MOT...LOC 1816Z 243DEG 11KT 2890 8141

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:02 PM EDTSpecial Weather StatementMLBVolusia28 min
Jun 14, 12:51 PM EDTSpecial Marine WarningMLB84 min
Jun 14, 1:44 PM EDTSpecial Marine WarningMLB2 hr
Jun 14, 1:47 PM EDTSpecial Weather StatementMLBOkeechobee28 min
Jun 14, 2:13 PM EDTSpecial Marine WarningMLB107 min
Jun 14, 2:40 PM EDTSpecial Weather StatementMLBIndian River50 min
Jun 14, 3:08 PM EDTSpecial Weather StatementMLBOsceola22 min
Jun 14, 3:22 PM EDTSpecial Weather StatementMLBFlagler23 min
Jun 14, 3:41 PM EDTSpecial Weather StatementMLBBrevard34 min
Jun 14, 3:44 PM EDTSpecial Marine WarningMLB2 hr
Jun 14, 4:09 PM EDTSpecial Weather StatementMLBOrange66 min
Jun 14, 4:59 PM EDTAreal Flood AdvisoryMLBBrevard, Orange91 min
Jun 14, 5:19 PM EDTSpecial Weather StatementMLBSeminole26 min
Jun 14, 7:07 PM EDTAreal Flood AdvisoryMLBBrevard113 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.